I was awake all night with heartburn for the first time in my life, and it's not going away despite Rolaids all day. I am on meds for high blood pressure, is heartburn a symptom of something HBP related? Wondering if this is common.
HMF.....I never had heartburn until I started taking atenolol. My entire way of eating changed after taking this pill. I tried every combination of food to see if the pain was caused by what I was eating. But it wasn't. Now that I am off Atenolol having normal blood pressure I still have heartburn, belching, gas, etc. and I attribute it all to this pill. What medication are you on? I am wondering if my body's chemistry has changed and that I am suffering with heartburn because of Atenolol or because I am just getting older, but I kind of feel it all started at the inception of taking this pill. It has made me miserable as I really like to "eat" and can't "eat" what I want to because of fear of pain. I'd love to know if anyone else has had this problem.
I too got heartburn soon after starting atenolol. Had multiple test done and was dixed with hiatial hernia. I never put the symptoms and atenolol together until I read somewhere about beta blockers causing stomach pain and then one of the posters on this board had bad stomach problems while using atenolol.
I still have to take a low dose of atenolol for palpations and have added prevacid to the mix for heartburn. With the prevacid I don't have any problems but before it I had belching, heartburn, chest pain, and a feeling of something too tight aroung my throat even if I had on a low cut shirt.
Heartburn is most definitely a symptom of angina pectoris, but not hypertension. It was my only symptom for YEARS of what turned out to be an almost comple blockage of my right coronary artery.
Try a couple weeks of Zantac and if that doesn't help, go get a stress test with nuclear markers.
If it IS angina you should notice shortness of breath and BAD heartburn on exertion. Try a 5 minute run. Stop immediately if the "heartburn" starts.
AND take 325 mg. aspirin every day til you get a firm diagnosis.
I am on labetalol, and have been on it since April. Haven't had any problems until this week. I've seen the doc, it turns out I've had the flu, and been taking ibuprofen to curb muscle and headache pains. She feels the ibuprofen has done a bit of damage to my stomach, and hence some reflux. She prescribed Zantac for me to take for a few weeks, to "heal" my stomach and get back on track. Perhaps the atenolol has done some damage to you too, and you need to do the same thing.